Journal of Japanese Dental Society of Anesthesiology
Online ISSN : 2433-4480
Volume 46 , Issue 4
Showing 1-5 articles out of 5 articles from the selected issue
Basic Lecture
Short Communication
  • Maki YAMAMOTO, Takahiro GOI, Yoshiki SHIONOYA, Kiminari NAKAMURA
    2018 Volume 46 Issue 4 Pages 164-166
    Published: 2018
    Released: October 15, 2018
    JOURNALS FREE ACCESS

      The primary clinical features of osteogenesis imperfecta (OI) include a low bone mass and high bone fragility, which increases vulnerability to bone fractures. We performed a dental treatment under general anesthesia in a pediatric patient with OI. The patient was a 4-year-old boy (weight, 7.3 kg) who had already had five bone fractures. He received an intranasal administration of 14.6 μg (2.0 μg/kg) of dexmedetomidine (DEX) 30 min prior to the general anesthesia to prevent bone fractures caused by restraint during the induction of anesthesia. The anesthesia was successfully induced with nitrous oxide, oxygen, and sevoflurane in a safe and uncomplicated manner, and adequate sedation was achieved (Ramsay Sedation Scale, 5). After orotracheal intubation, the anesthesia was maintained with remifentanil and sevoflurane in air and oxygen. To prevent agitation upon emergence from the general anesthesia, a continuous infusion of 0.4 μg/kg/h of DEX had been administered from the start of the dental treatment, and this administration was continued until 5 min after the removal of the tracheal tube. No abnormalities or fractures were observed after surgery, and the patient was discharged on the following day. This case suggests that the presurgical administration of intranasal DEX provides adequate preoperative sedation for patients with OI without causing stress or respiratory depression.

    Download PDF (1600K)
  • Maki FUJIMOTO, Saki MIYAKE, Akiko YABUKI-KAWASE, Minako ISHII-MARUHAMA ...
    2018 Volume 46 Issue 4 Pages 167-169
    Published: 2018
    Released: October 15, 2018
    JOURNALS FREE ACCESS

      Masticatory muscle tendon-aponeurosis hyperplasia (MMTAH) is a recently reported disease characterized by trismus that becomes severer after the induction of general anesthesia. The reason why trismus worsens after general anesthesia is unclear ; however, some reports have suggested that muscle relaxants can cause trismus. We report a patient with MMTAH who underwent general anesthesia twice, before and after being diagnosed as having MMTAH.

      The patient was a 39-year-old woman who was scheduled to undergo tooth extraction. Before the operation, she exhibited trismus, with a mouth opening value (MOV) of 16 mm. Anesthesia was induced using propofol, remifentanil, and rocuronium bromide. When we tried to open her mouth for tracheal intubation, her MOV decreased to about 10 mm. Consequently, we conducted tracheal intubation under bronchofiberscopic guidance. After the operation, she was diagnosed as having MMTAH and was scheduled to undergo an aponeurectomy of the masseter muscle and temporal muscle tendon resection. Before the second operation, she exhibited trismus with an MOV of 18 mm. We conducted conscious intubation using a bronchofiberscope. After the intubation, the administration of propofol unexpectedly worsened the trismus to an MOV of 10 mm. Furthermore, the trismus remained unchanged after the administration of rocuronium.

      The present case suggests that the administration of a muscle relaxant does not necessarily cause trismus in patients with MMTAH and that conscious intubation without the use of any anesthetics or muscle relaxants is recommended for the induction of general anesthesia.

    Download PDF (252K)
  • Hayato FUKAMI, Naoko MURATA, Takayuki KOYATA, Yoshiki SHIONOYA, Kimina ...
    2018 Volume 46 Issue 4 Pages 170-172
    Published: 2018
    Released: October 15, 2018
    JOURNALS FREE ACCESS

      Systemic toxicity arising from local anesthetic injection is a possible complication of stellate-ganglion block (SGB). While most patients are treated with benzodiazepine or vasoactive agents, this study reports the use of a lipid emulsion for this purpose. A 28-year-old man (height, 175 cm ; weight, 69 kg) underwent SGB for the treatment of paresthesia of the left mental area after a sagittal split ramus osteotomy. During the fifth block, 1% lidocaine was injected while performing a suction test after the injection of each milliliter. Positive blood aspiration was observed after the administration of 2 ml of lidocaine and was immediately followed by severe tonic‐clonic seizures. Subsequently, 10 l/min of oxygen and 20 mg of diazepam were administered through inhalational and intravenous routes, respectively. The continuation of the seizures as well as a high blood pressure (150/80 mmHg) and pulse rate (128 bpm) were observed. Thereafter, 100 ml of 20% soybean oil was administered by bolus injection. The seizure activity ceased approximately 2 minutes after the injection. Stabilization of the blood pressure (110/50 mmHg) and pulse rate (110 bpm) was achieved after 15 minutes, and no further adverse reactions were observed. We thought that soybean oil would prevent complications such as coma, respiratory depression, or cardiac arrest. Therefore, the administration of a lipid emulsion should be considered as a possible therapeutic option for systemic toxicity caused by local anesthetics.

    Download PDF (261K)
  • Shinji KURATA, Yu OZAKI, Kaori YAMAGUCHI, Shintaro KITA, Kensuke KIRII ...
    2018 Volume 46 Issue 4 Pages 173-175
    Published: 2018
    Released: October 15, 2018
    JOURNALS FREE ACCESS

      We performed anesthetic management for dental treatment in a 6-year-old boy with mental retardation and tricuspid atresia (TA) after a bidirectional Glenn surgery. He had not yet undergone a Fontan surgery because of moderate renal disfunction. Therefore, he had cyanosis, and pulse oximetry showed an Spo2 of 85% to 90% oxygen saturation with room air in everyday life. The patient had normal cardiac function, but his hemodynamics had not been recently evaluated using a cardiac catheter examination because of the moderate renal dysfunction. TA is a congenital heart disease (CHD) with tricuspid valve closure, and systemic and pulmonary circulation depends on a single ventricle with parallel circulation. In this patient with cyanosis, it was important to lower the pulmonary vascular resistance and to maintain pulmonary blood flow, so special attention was paid to the following matters during the anesthesia management : 1) maintaining an Spo2 90% or higher by setting a high Fio2, 2) maintaining a low Paco2 (about 30 mmHg) and alkalosis, 3) maintaining a low airway pressure (approximately 10 cmH2O), 4) maintaining a proper systemic vascular resistance. General anesthesia was induced with fentanyl and midazolam and was maintained with remifentanil and sevoflurane in oxygen (Fio2, 0.8). We administered an α1-adrenoceptor agonist to cope with the intraoperative hypotension, and we tried to adjust the ventilation to improve acidosis and to maintain a low Paco2. Also, we administered fentanyl to avoid cyanosis arising from emergence agitation before and/or after extubation. In this manner, we were able to perform safe anesthetic management by paying attention to the maintenance of pulmonary blood flow.

    Download PDF (317K)
feedback
Top